MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4051873
Medical Device Problem Code Loss of Power (1475)
Health Effect - Clinical Codes Headache (1880); Dizziness (2194); Shaking/Tremors (2515)
Date of Event 08/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(\6) 2018, the lay user/patient contacted lifescan (lfs), alleging that her onetouch ultra mini meter had a power issue - turns off during use.The complaint was classified based on the customer care advocate (cca) documentation.The patient reported that the alleged product issue began on (b)(6) 2018, 8:45am.The patient manages her diabetes with oral medications (metformin), diet and exercise.It is unclear if the patient made any change to her usual diabetes management routine in response to the alleged product issue.She stated that ¿a few minutes¿ after the alleged product issue began, she developed the symptoms of ¿dizzy, headache and shaky¿.The patient stated that she self-treated with food and drink.¿sweets¿.At the time of troubleshooting the cca noted that it was not the first time the meter was being used, there was no misuse of the meter.After educating the patient about the auto shut off, the issue remained unresolved and based on the information provided the battery did not require to be replaced.The patient¿s products were replaced.This complaint is being reported because the patient reportedly developed signs and/or symptoms that that meet lfs¿ criteria for a serious injury adverse event after the alleged product issue began.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7804079
Report Number3008382007-2018-02344
Device Sequence Number13716339
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4051873
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/17/2018
Device Age35 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age69 YR
Patient Weight47